Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2004, 9:04 PM CDT for Renville County, Ward County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 9:04 PM CDT (02:04 UTC)
- Expired
- Jun 6, 2004, 10:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Renville County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 070204
SVRBIS
NDC075-101-070300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
904 PM CDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 1000 PM CDT
* AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF KENMARE...OR ABOUT 41
MILES NORTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORMA...TOLLEY AROUND 910 PM CDT
GRANO...LORAINE...SHERWOOD AROUND 920 PM CDT
MOHALL AROUND 925 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
HAIL UP TO QUARTER SIZE...1 INCH IN DIAMETER IS LIKELY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR
IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
LAT...LON 4872 10221 4856 10219 4862 10150 4902 10152
4901 10200 4874 10197
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 6, 3:00 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUN 6 2004 .SHORT TERM... ANTICIPATE CONVECTION TO FIRE SHORTLY ON LINE OF CU FORMING ALONG NORTH DAKOTA AND MONTANA BORDER. AMS STILL WEAKLY CAPPED BUT BAMEX...PROGGD SOUNDINGS AND MODELS ALL INDICATE CAP WILL BE BROKEN SOMETIME LATE AFTERNOON AS TEMPS APPROACH 90F WEST. WATCH POSSIBLE WITHIN THE NEXT TWO HOURS. MODELS IN GOOD AGREEMENT AGAIN. MID LEVEL LOW MOVING ONSHORE PACIFIC NORTHWEST SPLITS AS ONE PIECE OF ENERGY CUTSOFF OVER PAC NW AND FIRST PIECE MOVES NORTHEAST THROUGH SOUTH CENTRAL CANADA. CWA IN SW THEN W THEN SW FLOW THROUGH PERIOD. AS FIRST LOW MOVES EAST THROUGH NORTHERN PLAINS TONIGHT...WESTERN DAKOTA WILL BE UNTIL INFLUENCE OF COOLER AND DRIER HIGH PRESSURE BUILDING SOUTH FROM CANADA WITH BOUNDARY SOUTH OF STATE. CUTOFF LOW WASH COAST EJECTS LATE IN SHORTERM PERIODS WITH NEXT SIGNIFICANT SYSTEM APPROACHING NORTHERN PLAINS LATE THURSDAY AND FRIDAY. .LONG TERM... GFS CONTINUES TO BRING BEST CHANCE FOR PRECIP THURSDAY AS H500 LOW/TROUGH LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. ALSO SURFACE LOW/TROUGH FROM MONTANA THROUGH WRN NEBRASKA LIFTS NORTHEAST THRU THE STATE. KEPT RELATIVELY HIGH POPS FOR THURSDAY. CYCLONIC FLOW ALOFT CONTINUES THRU SATURDAY...BUT TOOK POPS OUT TO BLEND WITH SURROUNDING OFFICES. SINCE SURFACE HIGH PUSHING IN BY SATURDAY AGREED TO TAKE IT OUT. KEPT SUNDAY DRY FOR NOW WITH WEAK SURFACE HIGH. BUT...LATER SHIFTS MAY WANT TO INCREASE POPS FOR SUNDAY NIGHT OR MONDAY AS 50H TROF SWINGS THRU 00Z TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR JAMES RIVER NEAR LUDDEN. && HW/JV
Hazardous weather outlook, Jun 6, 5:37 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 537 AM CDT SUN JUN 6 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071037- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 537 AM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOPE IN WESTERN NORTH DAKOTA THIS AFTERNOON THEN MOVE ACROSS THE STATE TONIGHT. SOUTHEAST SURFACE WINDS AND A LOW LEVEL JET AHEAD OF A TROUGH IN EASTERN MONTANA WILL INCREASE THE MOISTURE AND INSTABILITY THIS AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 6, 8:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 SW MINOT 48.22N 101.31W
06/06/2004 1.00 INCH WARD ND AMATEUR RADIO
&&
VJRLocal storm report, Jun 6, 8:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL MINOT 48.23N 101.30W
06/06/2004 1.75 INCH WARD ND AMATEUR RADIO
SOUTH PART OF CITY
&&
JP MARTINLocal storm report, Jun 6, 8:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL BERGEN 48.00N 100.72W
06/06/2004 1.00 INCH MCHENRY ND LAW ENFORCEMENT
&&
VJRSpecial weather statement, Jun 6, 8:52 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 852 PM CDT SUN JUN 6 2004 NDZ001-002-009-010-017-018-032>034-040>046-070151- ADAMS ND-BILLINGS ND-BOWMAN ND-BURKE ND-DIVIDE ND-DUNN ND-EMMONS ND- GRANT ND-HETTINGER ND-MCKENZIE ND-MORTON ND-MOUNTRAIL ND-SIOUX ND- SLOPE ND-STARK ND-WILLIAMS ND- INCLUDING THE CITIES OF...BOWMAN...CROSBY...DICKINSON AND WILLISTON 852 PM CDT SUN JUN 6 2004 SEVERE THUNDERSTORMS HAVE MOVED FROM WESTERN TO CENTRAL NORTH DAKOTA. WATCH NUMBER 404 WHICH WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH WATCH NUMBER 405. THIS NEW WATCH COVERS MUCH OF CENTRAL AND NORTHEAST NORTH DAKOTA. COUNTIES WHICH ARE NO LONGER IN THE WATCH INCLUDE: DIVIDE...BURKE...WILLIAMS...MOUNTRAIL...MCKENZIE...DUNN...BILLINGS ...STARK...MORTON...SLOPE...HETTINGER...MORTON...BURLEIGH...SLOPE... BOWMAN...ADAMS...SIOUX...GRANT...MORTON AND EMMONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HW
Local storm report, Jun 6, 8:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL BALFOUR 47.95N 100.53W
06/06/2004 1.00 INCH MCHENRY ND PUBLIC
&&
VJRLocal storm report, Jun 6, 9:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 6 W MAX 47.82N 101.42W
06/06/2004 1.00 INCH MCLEAN ND LAW ENFORCEMENT
&&
VJRThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:03 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 27 min |
| Jun 6, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 53 min |
| Jun 6, 7:19 PM CDT | Tornado Warning | BIS | McLean, Ward | 26 min |
| Jun 6, 7:46 PM CDT | Tornado Warning | BIS | McLean | 29 min |
| Jun 6, 7:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 58 min |
| Jun 6, 7:48 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 7:50 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 55 min |
| Jun 6, 7:58 PM CDT | Tornado Warning | BIS | Ward | 32 min |
| Jun 6, 8:18 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 8:21 PM CDT | Tornado Warning | BIS | McLean | 24 min |
| Jun 6, 8:43 PM CDT | Tornado Warning | BIS | Sheridan | 32 min |
| Jun 6, 8:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 6, 8:48 PM CDT | Tornado Warning | BIS | McLean | 27 min |
| Jun 6, 8:56 PM CDT | Tornado Warning | BIS | McHenry | 34 min |
| Jun 6, 9:16 PM CDT | Tornado Warning | BIS | Sheridan, Wells | 44 min |
| Jun 6, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| Jun 6, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jun 6, 9:26 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 6, 9:35 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 25 min |
| Jun 6, 9:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jun 6, 9:59 PM CDT | Tornado Warning | BIS | Bottineau | 46 min |
| Jun 6, 10:04 PM CDT | Tornado Warning | BIS | Wells | 41 min |
| Jun 6, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jun 6, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Jun 6, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 57 min |
| Jun 6, 10:50 PM CDT | Tornado Warning | BIS | McHenry, Ward | 25 min |
| Jun 6, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 14 min |
| Jun 6, 11:17 PM CDT | Tornado Warning | BIS | McHenry | 43 min |
| Jun 6, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 24 min |
| Jun 6, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jun 7, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.